Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 128, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 16, 2017, 8:51 AM PST. It took effect at Dec 16, 2017, 9:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2017, 8:51 AM PST (16:51 UTC)
- In effect from
- Dec 16, 2017, 9:00 AM PST
- Expired
- Dec 17, 2017, 2:24 AM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
518 WHUS76 KEKA 161651 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 851 AM PST Sat Dec 16 2017 PZZ455-170100- /O.NEW.KEKA.SE.W.0028.171216T1700Z-171217T0500Z/ /O.NEW.KEKA.SC.Y.0128.171216T1700Z-171217T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 851 AM PST Sat Dec 16 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 9 PM PST this evening. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 9 PM PST this evening. * WINDS...North 15 to 25 kt gusting up to 35 kt through this afternoon. Then winds decrease 15 to 25 kt for tonight. * WAVES/SEAS...8 to 13 ft including... N 10 to 14 feet at 8 seconds and NW at 4 ft and 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-170100- /O.CON.KEKA.GL.W.0055.000000T0000Z-171217T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 AM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 20 to 25kt gusting to near 30 kt. Winds will diminish this afternoon and tonight. * SEAS...10 to 12 ft including...N 10 ft at 9 seconds and NW 5 ft at 14 seconds. These will diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-170100- /O.CON.KEKA.GL.W.0055.000000T0000Z-171217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WINDS...North winds increasing to 25 to 35 kt with gusts up to 40 kt. Winds will diminish tonight. * SEAS...10 to 13 ft including...N 12 ft at 9 seconds and NW 6 ft at 14 seconds. These will diminish late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-170100- /O.CON.KEKA.SC.Y.0127.000000T0000Z-171217T1100Z/ Pt St George to Cape Mendocino out 10 nm- 851 AM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North winds 20 to 30 kt this morning. Wind gusts up to 35 kt around Cape Mendocino. Winds will diminish tonight. * SEAS...9 to 12 ft this morning including...N 9 to 11 ft around 8 seconds and NW 5 to 6 ft at 14 seconds. These will diminish slowly today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
333 WHUS76 KEKA 162245 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 245 PM PST Sat Dec 16 2017 PZZ470-170600- /O.EXT.KEKA.GL.W.0055.000000T0000Z-171217T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PST Sat Dec 16 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...North 20 to 25kt gusting to around 30 kt. Winds will diminish tonight and into Monday. * SEAS...10 to 12 ft including...N 10 ft at 9 seconds and NW 5 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-170645- /O.EXT.KEKA.SE.W.0028.000000T0000Z-171217T1100Z/ /O.EXT.KEKA.SC.Y.0128.000000T0000Z-171217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 245 PM PST Sat Dec 16 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 15 to 25 kt gusting up to 35 kt decreasing 15 to 25 kt for tonight. * WAVES/SEAS...8 to 13 ft including... N 10 to 14 feet at 8 seconds and NW at 4 ft and 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-170645- /O.CON.KEKA.GL.W.0055.000000T0000Z-171217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WINDS...North winds increasing to 25 to 35 kt with gusts up to 40 kt. Winds start to diminish on Sunday. * SEAS...10 to 13 ft including...N 12 ft at 9 seconds and NW 6 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-170645- /O.CON.KEKA.SC.Y.0127.000000T0000Z-171217T1100Z/ Pt St George to Cape Mendocino out 10 nm- 245 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North winds 20 to 30 kt. Wind gusts up to 35 kt around Cape Mendocino. Winds will gradually diminish tonight. * SEAS...9 to 12 ft...N 9 to 11 ft around 8 seconds and NW 5 to 6 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
926 WHUS76 KEKA 170519 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 919 PM PST Sat Dec 16 2017 PZZ470-171330- /O.CAN.KEKA.GL.W.0055.000000T0000Z-171217T0600Z/ /O.EXB.KEKA.SC.Y.0128.000000T0000Z-171217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 919 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PST Sunday. The Gale Warning has been cancelled. * WINDS...North 15 to 25 kt gusting up to 30 kt decreasing 15 to 25 kt by morning. * WAVES/SEAS...8 to 9 ft at 8 seconds and NW at 4 ft and 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-171330- /O.CON.KEKA.GL.W.0055.000000T0000Z-171217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 919 PM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WINDS...North winds increasing to 25 to 35 kt with gusts up to 40 kt. Winds start to diminish on Sunday. * SEAS...10 to 12 ft including...N 12 ft at 9 seconds and NW 6 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-171100- /O.CON.KEKA.SE.W.0028.000000T0000Z-171217T1100Z/ /O.CON.KEKA.SC.Y.0128.000000T0000Z-171217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 919 PM PST Sat Dec 16 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 15 to 25 kt gusting up to 35 kt decreasing 15 to 25 kt by morning. * WAVES/SEAS...8 to 11 ft including... N 10 to 11 feet at 9 seconds and NW at 3 ft and 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-171100- /O.CON.KEKA.SC.Y.0127.000000T0000Z-171217T1100Z/ Pt St George to Cape Mendocino out 10 nm- 919 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North winds 20 to 30 kt. Wind gusts up to 35 kt around Cape Mendocino. Winds will gradually diminish by morning. * SEAS...7 to 8 ft around 8 seconds and NW 3 to 4 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
874 WHUS76 KEKA 171024 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 224 AM PST Sun Dec 17 2017 PZZ475-171130- /O.CAN.KEKA.GL.W.0055.000000T0000Z-171217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 AM PST Sun Dec 17 2017 ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Gale Warning. $$ PZZ455-171130- /O.CAN.KEKA.SE.W.0028.000000T0000Z-171217T1100Z/ /O.CAN.KEKA.SC.Y.0128.000000T0000Z-171217T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 224 AM PST Sun Dec 17 2017 ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Hazardous Seas Warning. The Small Craft Advisory has been cancelled. $$ PZZ450-171130- /O.CAN.KEKA.SC.Y.0127.000000T0000Z-171217T1100Z/ Pt St George to Cape Mendocino out 10 nm- 224 AM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$ PZZ470-171130- /O.CAN.KEKA.SC.Y.0128.000000T0000Z-171217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 AM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 2:53 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 16, 2:53 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 AM PST Sat Dec 16 2017
.SYNOPSIS....SYNOPSIS...High pressure will bring dry weather
through Monday with unseasonably cool temperatures gradually
warming across the interior. Then a cold front will bring a chance
for rain Tuesday night into Wednesday.
&&
.DISCUSSION...Breezy north-northeast winds will gradually
diminish behind the exiting frontal boundary today with
unseasonably cool temperatures expected in the 50s and low 60s
across northwest California. Dry weather conditions will persist
over the next several days as high pressure shifts over the
Pacific Northwest. This will additionally bring a warming trend
with temperatures still generally in the 50s and lower 60s. Then
an approaching cold front will bring an opportunity for rain
Tuesday night into Wednesday. The best chances look to be
primarily northward of Cape Mendocino with lower chances across
Mendocino and Trinity Counties. At this point precipitation totals
look to range from around an inch to the north to a few
hundredths to the south across Mendocino. Models could still
change slightly but confidence is moderate regarding wet weather
impacting northwest California. Beyond that models signal for
stronger ridging across the Pacific Northwest which means
prolonged dry weather through possibly the end of December. Stay
tuned. /kml
&&
.AVIATION...A weak frontal boundary has moved through the area which
has prompted gusty northerly winds behind the front. The main cloud
cover associated with this frontal boundary has already cleared the
area as well however some low clouds have already developed across
mainly Humboldt county. These low clouds may expand a bit more along
the coast as well as some inland valleys. Generally expect VFR
conditions at ACV and CEC however MVFR conditions may be possible at
times. Some LLWS is possible at UKI until early tomorrow morning.
/WCI
&&
.MARINE...Weak frontal boundary has moved through the area and
high pressure is beginning to build back in behind the front. The
latest ASCAT pass showed widespread gales in the southern waters
with near gale force winds across the northern waters. Strongest
winds will remain across the outer southern waters and around Cape
mendocino within the inner waters. These strong winds are also
generating very steep wind waves and seas will continue to build
tonight. Winds and seas will remain elevated through the weekend
before gradually diminishing on Monday as the pressure gradient
begins to relax. A northwest swell will continue to move through the
waters through next week. /WCI
&&
.FIRE WEATHER...Gusty north-northeast winds and lower Humidity on
mid and upper slopes will bring an elevated concern for fire weather
conditions today primarily for southeastern Mendocino County.
Although, "greener" live fuels will likely prevent fire weather
conditions from reaching critical levels across the vast majority
of northwest California. /KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3
AM PST Sunday for PZZ450.
Gale Warning until 3 AM PST Sunday for PZZ470.
Gale Warning until 8 AM PST this morning for PZZ455.
Gale Warning until 9 AM PST Sunday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 16, 2:49 AM PST, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 249 AM PST Sat Dec 16 2017 CAZ101>113-171100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 249 AM PST Sat Dec 16 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:51 AM PST | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.